Mathematische Zeitschrift

, Volume 272, Issue 3–4, pp 839–868 | Cite as

Stratifying derived categories of cochains on certain spaces



In recent years, Benson, Iyengar and Krause have developed a theory of stratification for compactly generated triangulated categories with an action of a graded commutative Noetherian ring. Stratification implies a classification of localizing and thick subcategories in terms of subsets of the prime ideal spectrum of the given ring. In this paper two stratification results are presented: one for the derived category of a commutative ring-spectrum with polynomial homotopy and another for the derived category of cochains on certain spaces. We also give the stratification of cochains on a space a topological content.


Localizing subcategory Thick subcategory Localization Spherical fibration 

Mathematics Subject Classification (2000)

55P43 18E30 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Benson, D., Greenlees, J.P.C., Shamir, S.: Complete intersections and mod p cochains. arXiv:1104. 4244[math.AT] (2011)Google Scholar
  2. 2.
    Benson D., Iyengar S.B., Krause H.: Local cohomology and support for triangulated categories. Ann. Sci. Éc. Norm. Supér. (4) 41(4), 573–619 (2008)MathSciNetGoogle Scholar
  3. 3.
    Benson D., Iyengar S.B., Krause H.: Stratifying modular representations of finite groups. Ann. Math. 174(3), 1643–1684 (2011)MathSciNetMATHCrossRefGoogle Scholar
  4. 4.
    Benson D., Iyengar S.B., Krause H.: Stratifying triangulated categories. J. Topology 4, 641–666 (2011)MathSciNetMATHCrossRefGoogle Scholar
  5. 5.
    Bousfield A.K.: The localization of spaces with respect to homology. Topology 14, 133–150 (1975)MathSciNetMATHCrossRefGoogle Scholar
  6. 6.
    Bruns W., Herzog J.: Cohen–Macaulay rings. Cambridge Studies in Advanced Mathematics, vol. 39. Cambridge University Press, Cambridge (1993)Google Scholar
  7. 7.
    Buchstaber V.M., Panov T.E.: Torus actions and their applications in topology and combinatorics. University Lecture Series, vol. 24. American Mathematical Society, Providence (2002)Google Scholar
  8. 8.
    Dwyer W.G., Greenlees J.P.C.: Complete modules and torsion modules. Am. J. Math. 124(1), 199–220 (2002)MathSciNetMATHCrossRefGoogle Scholar
  9. 9.
    Dwyer W.G., Greenlees J.P.C., Iyengar S.: Duality in algebra and topology. Adv. Math. 200(2), 357–402 (2006)MathSciNetMATHCrossRefGoogle Scholar
  10. 10.
    Dwyer W.G., Spaliński J.: Homotopy Theories and Model Categories. Handbook of algebraic topology, pp. 73–126. North-Holland, Amsterdam (1995)Google Scholar
  11. 11.
    Dwyer W.G., Wilkerson C.W.: The fundamental group of a p-compact group. Bull. Lond. Math. Soc. 41(3), 385–395 (2009)MathSciNetMATHCrossRefGoogle Scholar
  12. 12.
    Elmendorf, A.D., Kriz, I., Mandell, M.A., May, J.P.: Rings, modules, and algebras in stable homotopy theory. Mathematical Surveys and Monographs, vol. 47, American Mathematical Society, Providence (1997), With an appendix by M. ColeGoogle Scholar
  13. 13.
    Félix Y., Halperin S., Thomas J.-C.: Differential Graded Algebras in Topology. Handbook of Algebraic Topology, pp. 829–865. North-Holland, Amsterdam (1995)Google Scholar
  14. 14.
    Greenlees, J.P.C., Hess, K., Shamir, S.: Complete intersections in rational homotopy theory. arXiv:0906.3247 [math.AT] (2009)Google Scholar
  15. 15.
    Greenlees J.P.C., May J.P.: Completions in Algebra and Topology. Handbook of Algebraic Topology, pp. 255–276. North-Holland, Amsterdam (1995)Google Scholar
  16. 16.
    Hopkins M.J.: Global methods in homotopy theory, Homotopy theory (Durham, 1985). London Math. Soc. Lecture Note Ser., vol. 117, pp. 73–96. Cambridge University Press, Cambridge (1987)Google Scholar
  17. 17.
    Lazarev A.: Homotopy theory of A ring spectra and applications to MU-modules. K-Theory 24(3), 243–281 (2001)MathSciNetMATHCrossRefGoogle Scholar
  18. 18.
    Neeman, A.: The chromatic tower for D(R). Topology 31(3), 519–532 (1992). With an appendix by Marcel BökstedtGoogle Scholar
  19. 19.
    Neeman A.: The connection between the K-theory localization theorem of Thomason, Trobaugh and Yao and the smashing subcategories of Bousfield and Ravenel. Ann. Sci. École Norm. Sup. (4) 25(5), 547–566 (1992)MathSciNetMATHGoogle Scholar
  20. 20.
    Shipley B.: \({H{\mathbb{Z}}}\) -algebra spectra are differential graded algebras. Am. J. Math. 129(2), 351–379 (2007)MathSciNetMATHCrossRefGoogle Scholar

Copyright information

© Springer-Verlag 2011

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of BergenBergenNorway

Personalised recommendations